just started lorazpam

Discussion in 'Fibromyalgia Main Forum' started by FMsolider, Oct 11, 2006.

  1. FMsolider

    FMsolider New Member

    Anyone have any looy feelings with this drug? Or feel "high"? Today is my first day w/it and I have noticed it is helping my fibro pain but, tho - completly clearheaded I am staggering and feeling uncordintied.Any input,advice or exerpienced would be appreicated.
  2. GBHope

    GBHope New Member

    What dosage are you taking? I take 1 mg at around 8 or 9 pm. I wouldn't be able to take it probably during the day either because it will make me tired, but my body has adjusted to it somewhat. It's a great drug in my opinion. I don't feel weird on it like I do if I take an antidepressant or something. Can't take them at all! You get so many weird symptoms with this DD, but when I take lorazepam it just makes the pain calm down and my body relax, plus the added benefit of making me sleepy which is what I mostly take it for. I unfortunately only have enough to take it at bedtime, but wish I had a couple extra pills too. My regular doctor hasn't been prescribing it for me. I was getting for the last 8 months from my endocrinologist for a bout with hyperthyroidism. My regular doctor is so afraid of addiction, but what he is not taking into account is the ADs are addicting to people too, but the prescribe those like candy. Hate to tell him, if it's addicting, I'm already addicted, LOL.

    Sorry I'm rambling, but you will adjust to the medication. It also helps with my dizziness that I am extremely prone to and they use benzodiazopines for vestibular problems. I have a friend who has Meniere's and takes Xanax I think. Hope this helps. I just think it's a really good medication, but everyone's different.

    GBHope
  3. 1faith

    1faith New Member

    I take 0.5mg (not much)as needed for IBS-I usually only take 1 -2 a day. I've noticed that if I take much more it makes me groggy.
  4. FMsolider

    FMsolider New Member

    I take 1mg as needed...which leaves a large gap as to how much is too much. This stagerraging is real weird to me. How can it be addictive if one would not achieve a euphropic feeling from it?
  5. MsE

    MsE New Member

    I have found lorazepam to be extremely helpful. I limit the amount I take to l or l 1/2 1mg tablets a day. I take that back: if I am in an extremely stressful situation, which may happen two or three times a year, I allow myself an extra tablet.

    I find lorazapam keeps me stable: the dizziness and spaciness abate, and I sleep better. I don't care if it's addictive as long as it works. I take that back, too, because being dependant on a medication is not the same as taking it for a "high" or a "feel good" effect.

    I need all the help I can get! :)
  6. GBHope

    GBHope New Member

    Hope I spelled that right, that you said the same thing as me, that it helped with sleep and helped with dizziness and spaciness. I find it also helps with pain.

    GBHope
  7. FMsolider

    FMsolider New Member

    I also noticed some pain relief from it. But,I am pretty dizzy and Unstabilised.
  8. GBHope

    GBHope New Member

    Maybe you need to start off slower on it.

    GBHope
  9. happycanuk

    happycanuk New Member

    I took .5mg at night to help me sleep and it worked well. I don't need it anymore and haven't taken it for a very long time.

    Here is what some of the side effects are.

    Side effects from lorazepam are common and include:

    drowsiness
    dizziness
    tiredness
    weakness
    dry mouth
    diarrhea
    upset stomach
    changes in appetite

    Tell your doctor if any of these symptoms are severe or do not go away:

    restlessness or excitement
    constipation
    difficulty urinating
    frequent urination
    blurred vision
    changes in sex drive or ability

    If you experience any of the following symptoms, call your doctor immediately:

    shuffling walk
    persistent, fine tremor or inability to sit still
    fever
    difficulty breathing or swallowing
    severe skin rash
    yellowing of the skin or eyes
    irregular heartbeat
  10. suz45

    suz45 New Member

    FMsoldier:

    Your dose may be to high to start with, also many people feel loopy when starting on Ativan as it is a fast acting Benzo related to Valium...

    If you contnue to have difficulties you may want to talk to your doctor about your side effects. I know many people here use Clonazepam (Klonopin-brand name) at small dosages at night or if having difficulties with anxiety and it does not seem to give that loopy feeling as much .

    Check in with your doctor if you continue to experience the side effects. The object is to take off the edge both physically and emotionally not make you feel looney.

    Let us know how you are doing...

    In wellness,

    Suz45
  11. FMsolider

    FMsolider New Member

    Very good info and good advice! Thank you.
  12. Mini4Me

    Mini4Me New Member

    I take it at night to help me sleep better. I've never taken it during the day.
    Mini